Research Repository

Option pricing with random risk aversion

Vitiello, Luiz and Poon, Ser-Huang (2022) 'Option pricing with random risk aversion.' Review of Quantitative Finance and Accounting, 58 (4). pp. 1665-1684. ISSN 0924-865X

[img]
Preview
Text
Vitiello-Poon2022_Article_OptionPricingWithRandomRiskAve.pdf - Published Version
Available under License Creative Commons Attribution.

Download (1MB) | Preview

Abstract

Based on a standard general equilibrium economy, we develop a framework for pricing European options where the risk aversion parameter is state dependent, and aggregate wealth and the underlying asset have a bivariate transformed-normal distribution. Our results show that the volatility and the skewness of the risk aversion parameter change the slope of the pricing kernel, and that, as the volatility of the risk aversion parameter increases, the (Black and Scholes) implied volatility shifts upwards but its shape remains the same, which implies that the volatility of the risk aversion parameter does not change the shape of the risk neutral distribution. Also, we demonstrate that the pricing kernel may become non-monotonic for high levels of volatility and low levels of skewness of the risk aversion parameter. An empirical example shows that the estimated volatility of the risk aversion parameter tends to be low in periods of high market volatility and vice-versa.

Item Type: Article
Uncontrolled Keywords: State-dependent risk aversion; Random risk aversion; Non-monotonic pricing kernel; Transformed normal distribution
Divisions: Faculty of Social Sciences
Faculty of Social Sciences > Essex Business School
Faculty of Social Sciences > Essex Business School > Essex Finance Centre
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 17 Jan 2022 12:57
Last Modified: 04 May 2022 08:07
URI: http://repository.essex.ac.uk/id/eprint/31999

Actions (login required)

View Item View Item